MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Codes Material Fragmentation (1261); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during injection of the preloaded monofocal intraocular lens (iol), the trailing haptic became lodged adjacent to the plunger.Attempts to advance the plunger exacerbated the obstruction, while retraction resulted in withdrawal of the entire iol.The surgeon attempted to disengage the haptic using forceps; however, due to severe entrapment, the haptic was amputated, the iol was removed from the eye, and a replacement lens was successfully implanted during the same procedure.The patient is reported to be doing well.No further information was provided.
 
Additional Manufacturer Narrative
Section a2, a3a,a3b, a4, a5, a6: unknown, information was requested but not provided.Section d6a: not applicable, as lens was removed/replaced during the same surgery.Section d6b: not applicable, as lens was removed/replaced during the same surgery.Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint history for production order for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain additional information regarding the event; however, the information was not provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key25155898
Report Number3012236936-2026-000113
Device Sequence Number9396950
Product Code HQL
UDI-Device Identifier05050474731783
UDI-Public(01)05050474731783(17)290202
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIB00
Device Catalogue NumberDIB00U0215
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2026
Supplement Date Received by Manufacturer05/27/2026
Initial Report FDA Received Date05/12/2026
Supplement Report FDA Received Date06/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown